I am on a Holiday…from Chemo!

I had my teleconference with my sarcoma specialist from the Mayo Clinic late this afternoon. He said it was remarkable as to how my body was reacting to the chemo and that I was tolerating the treatment better than most people. My lungs looked better and my spine was stable. He felt that my abdominal tumors remained relatively unchanged. He felt it was time for me to have a break….a holiday…from chemo agents. I am now going to be placed on aromatase inhibitors. That is fancy speak for meds that shut off all my estrogen and progesterone in my body. I had my tumors tested and they were highly estrogen and progesterone positive. By taking the AI’s, it should starve my tumors. For many people, this treatment has worked really well for a long time….as in years. Others, it hasn’t worked at all and the tumors have grown. I won’t know until I try it. I will get the double whammy and also have to get a shot each month to make sure that I am definitely in menopause. Blood tests have said that I am, but with one ovary left and unable to be removed, they don’t want to take the chance. But the other medication, the aromatase inhibitor, will be a pill that I will take daily. No meds go without their own side effects though. There are three main side effects (in this order): osteoporosis, joint pain, and hot flashes. Now I take this with a grain of salt as when I started Doxil, this doctor told me that I might get red hands and feet. Wow. That was an understatement. However, I am guessing he figures why go into the details of the bad things that could happen as a result of these drugs if there is a chance I won’t even have them. So we’ll see. I will continue to take calcium and vitamin D daily and also take the IV medication Zometa every 3 months, as I have been. I will talk with my local oncologist tomorrow morning to start things rolling. So I am cautiously optimistic. The next three months are chemo free for the first time since I was diagnosed in Nov of 2019.

8 thoughts on “I am on a Holiday…from Chemo!

  1. Well, sounds like a plan! Sending you a great big hug & prayers, Cyndi! β€οΈπŸ™β€οΈπŸ™β€οΈπŸ™β€οΈπŸ™

    Sent from my iPhone

    >

    Like

  2. I am beyond thrilled with this news! I have been praying for you that you would receive positive news…thank you, Lord!
    I had to take an inhibitor and those hot flashes were intense! I rarely had them during the day, but the minute I went to bed…wow! I also had joint pain which was tolerable most of the time.

    My prayers for you continue!

    Like

  3. Wow! This is so exciting – no chemo!!! Your Nazareth friends continue as your prayer warriors that you will be able to tolerate the side effects described. I am so excited for you that it is difficult to be cautious! Rejoicing in this day over the good news!!!

    Like

  4. I’m so glad to hear that you get to take a break from the chemo. I pray that the other meds will be kind to your system. Warrior on, friend!!

    Like

  5. Thank God above! I’m so relieved for you to have a break from chemo. Praying praying praying that this next treatment works wonders! Love you.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s